Was I addicted to painkillers?

Dear diary,

In my last post (better say rant) you might noticed how desperated I sounded. That my doctor haven’t listened to me and didn’t took my chronic pain serious. The next day after, I made a decision: I don’t want to take high dosed painkiller no more. You might wonder how I came to that conclusion when I suffer so much from my chronic pain. Well, after my doctor was so unsupportive, I started to research about different treatment for chronic pain patients. Very quick I found informations that you should take Ibuprofen for a longer period of time. I was on them for about the last 10 years of my life! In the beginning I was on a low dosage like 2 pills Ibuprofen 400 and only took them when the pain was so intense I couldn’t bear it no more. When I talked with my doctor he told me to take the pain pills regularly so they can better work. So I did. But the pain hasn’t got any better. The opposite was the case. It got worse and worse. And my doctor started to prescripe me more and more higher dosed painkillers.
During my researches I found out that if you take Ibuprofen and other medications with acetylsalicylic acid can make your body starts growing accustomed to it. When you try to get off them then, you most likely get a horrid headaches, because your body longs for that stuff. So this happened to me. Every time when I felt like that I didn’t need my painkillers the night, I got a heavy migraine an hour after I normally would have taken my pain medication. Also I very often got severe pain in my hip and the whole left side so I couldn’t find any sleep. Of course I then took a dosage of Ibuprofen and my body was quiet. That this was already a sign that I was addicted to it, I didn’t know. No one ever told me that this can happen! From my doctor I only was told that we need to keep an eye on my blood results because Ibuprofen can cause liver, kidney and stomach problems. Over the years I got exactly these problems. My liver started to hurt from time to time, I had indigestion more often and when I peed I felt a pulling pain from my right kidney. Luckily my blood results still look normal so I hope that it hasn’t caused me much organ damages.
What makes me mad is, that my doctor never came to the thought I might be addicted and that the higher dosed painkiller cause more severe pain! I started with this medicament when I was a teenager, so I had to trust and listen to him and hope he knows how to treat and medicate me. Due to my hospital trauma I already have a troubled relationship with doctors in general, and this example hit me hard now again. I will start to inform myself, do my own researches on medications and therapy, and not only listen and believe what a doctor tells me! Also I decided to medicate myself only with homeopathic and natural medication now. At the moment I’m on Schuessler Salts magnesium phosphoricum and Traumeel pills. Latter is often prescribed for pets when they have athrosis so it seems to be not dangerous at all. It seems to help quite good. Last night I had some severe pain in my hip and leg, it felt like piercing needles. I almost couldn’t fall asleep no more. For those more severe pain I have to find a good alternative to chemic pain medication. So I’m looking for a new pain specialist, who might prescripe me dronabinol (cannabis medication). It seems to be less hurtful for my already damaged body and has less dangerous side effects than chemic pain medication like Ibuprofen, Tramadol, Tillidin and so on.

I’m off from Ibuprofen now for 6 days. The first 2 days very horrible. I had such a heavy migraine and nausea that all I could do was laying in bed with a cool pack on my head and try to sleep. Also I didn’t eat for a day. But i survived it without any pain medication and I’m proud I managed that! On the 3rd day my circulation system was in the cellar. I made it barely to go outside for grocery shopping but it helped. To feel the cold fresh air on my face and in my lungs was wonderful. And my circulation system worked better then.

Today in the afternoon I have physiotherapy for the first time again in 3 or 4 months! Now I have to start slowly again, because my body got so weak over the long period of not being able to do anything. It can only get better now! πŸ™‚

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s